MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. XTRA AUTOTRANSFUSION SYSTEM, BOWL SET X/175; APPARATUS, AUTOTRANSFUSION

SORIN GROUP ITALIA S.R.L. XTRA AUTOTRANSFUSION SYSTEM, BOWL SET X/175; APPARATUS, AUTOTRANSFUSION
Model Number BOWL SET X/175
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Sepsis (2067)
Date of Event 12/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The age of the device was calculated as the time elapsed between the device sterilization and the date of the event.Importer ((b)(4)) registration number: (b)(4), manufacturer (sorin group (b)(4)) registration number: (b)(4).Sorin group (b)(4) manufactures the xtra autotransfusion system, bowl set x/175.The incident occurred in (b)(6).Per exemption number e2016005, sorin group (b)(4).Is submitting the report for both sorin group (b)(4) (manufacturer) and (b)(4).(importer).A review of the device history record for the involved device lot confirmed that the product was released in compliance with manufacturer specifications.The involved device has been declared to be unavailable for investigation.Sorin group (b)(4) has requested additional information to clarify the potential relationship between the involved device and the patient injury.Based of the information that has been provided, it is unknown at this time if there is a relationship between the device failure and the reported patient injury.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available for return.
 
Event or Problem Description
Sorin group (b)(4) received a report that a leak from the bowl of an xtra autotransfusion set occurred during blood collection from surgical field.The surgical procedure was conducted due to postpartum hemorrhage.The blood collected could not be processed and the patient had to be given a bank blood transfusion.The customer later reported that the surgical procedure ended with a hysterectomy and sepsis for the patient.

Brand Name
XTRA AUTOTRANSFUSION SYSTEM, BOWL SET X/175
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7250637
Report Number9680841-2018-00004
Device Sequence Number19017207
Product Code CAC
UDI-Device Identifier08033178110037
UDI-Public(01)08033178110037(17)200917(10)1709190103
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Model NumberBOWL SET X/175
Device Catalogue Number04252
Device Lot Number1709190103
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/10/2018
Device Age3 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;